MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Catalog Number 90182
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the thrombectomy procedure, the physician tried to move the high calcification clot out of the patient¿s anatomy with the subject stent retriever.Due to a narrowing in the patient¿s anatomy, the physician could not move the retriever through the internal carotid artery(ica).The physician then cut the pusher wire and left the subject retriever inside the vessel of the patient¿s anatomy.The procedure was completed successfully.No further information is available at the moment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date: added.D4 expiration date: added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the thrombectomy procedure, the physician tried to move the high calcification clot out of the patient¿s anatomy with the subject stent retriever.Due to a narrowing in the patient¿s anatomy, the physician could not move the retriever through the internal carotid artery (ica).The physician then cut the pusher wire and left the subject retriever inside the patient.Additional gfe information indicated that continuous flush was maintained, resistance was felt between the retriever and vessel during withdrawal, and a microcatheter was used with the subject device.This complaint appears to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, procedural factors will be assigned to the reported event.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10044707
Report Number3012931345-2020-00072
Device Sequence Number3014435
Product Code NRY
UDI-Device Identifier00815742000528
UDI-Public00815742000528
Combination Product (Y/N)N
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Catalogue Number90182
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO PRO 18 MICRO CATHETER(STRYKER); TREVO PRO 18 MICRO CATHETER(STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;